Alert archive / Pennsylvania / Tornado Warnings in 2025
Tornado Warning 7, NWS State College, PA
NWS State College, PA issued this tornado warning at May 1, 2025, 7:54 PM EDT for Clearfield County, Pennsylvania. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2025, 7:54 PM EDT (23:54 UTC)
- Expired
- May 1, 2025, 8:15 PM EDT
- In force
- 21 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Clearfield County, PA
The radar
The State College radar (KCCX), 31 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 6:35 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
484
WFUS51 KCTP 012354
TORCTP
PAC033-020015-
/O.NEW.KCTP.TO.W.0007.250501T2354Z-250502T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service State College PA
754 PM EDT Thu May 1 2025
The National Weather Service in State College PA has issued a
* Tornado Warning for...
Southeastern Clearfield County in central Pennsylvania...
* Until 815 PM EDT.
* At 753 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Houtzdale, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Houtzdale and Jeffries around 800 PM EDT.
Woodland around 810 PM EDT.
Other locations impacted by this tornadic thunderstorm include West
Decatur, Ramey, Brisbin, Morrisdale, and Wallaceton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4102 7839 4097 7815 4073 7842 4076 7853
TIME...MOT...LOC 2353Z 210DEG 48KT 4079 7845
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BaucoWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at May 1, 4:03 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 1, 4:03 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service State College PA 403 PM EDT Thu May 1 2025 .SYNOPSIS... * Clusters of showers and thunderstorms this afternoon into early tonight * Rounds of showers and thunderstorms continue mainly during the afternoon and evening Friday and Saturday * Blocky pattern becoming established by the end of the weekend could produce significant/beneficial rainfall through early next week && .NEAR TERM /THROUGH TONIGHT/... Isolated to scattered convection has formed over western PA as of 18Z. 20Z MRMS shows a couple of decent cores over the Laurel Highlands into the NW mtns, but so far activity has largely struggled to maintain intensity as it expands east northeast into a less favorable environment characterized by decreasing boundary layer moisture. There has been a recent uptick in storm coverage and intensity mainly to the west of US 219 along with some repeated cell development from Somerset County into western MD. Overall, risk of severe storms drops off significantly to the east of the Allegheny Front and the main threat may tilt toward locally heavy rainfall into the evening. HREF data suggests clusters/lines of storms could merge/train over the same areas and result in localized rainfall amounts of 2+ inches - particularly over the south central ridge and valley region. FFG values increase quickly with eastern extent with locations along the Allegheny Front being more susceptible to potential flooding issues. Showers weaken and decrease in coverage later tonight into early Friday morning. It will be a very mild first night of May with low temps 55-65F or +15 to +25 degrees above the historical average. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... While large scale lift decreases on the margin Friday with only a glancing influence from a lead shortwave trough ejecting quickly northeastward from the Great Lakes to the Saint Lawrence Valley -- diurnal convection may pose a risk for locally strong to damaging winds based on favorable thermodynamic profiles and steep low level lapse rates. This potential may be enhanced over the southeast portion of the area near sfc lee trough where max temps are fcst to reach the low 80s. Blocking pattern sets up into the weekend with a vertically stacked low in the lower OH Valley. Rain is expected to extend to the northeast along an frontal zone extending into New England. The quality of buoyancy is uncertain given potential for cloud cover, but airmass will remain seasonably moist with some pockets of heating to the east of the higher terrain supportive of a marginal risk of a few stronger storms with isolated damaging wind threat. This period will remain mild relative to climo with the largest departures from normal in the overnight min temps +10-20F. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Blocky pattern with closed low lifting very slowly to the northeast from the Ohio Valley will maintain a strong wet pattern signal over the area through midweek. Initially, rainfall should be beneficial particularly over the southeast zones/LSQV where D1/D2 drought conditions have persisted for some time. WPC has indicated a marginal risk of excessive rain with some potential for repeated rounds of rain capable of producing localized flooding risk in urban and poor drainage areas. Models show the upper low feature finally starting to accelerate to the northeast as it interacts with the northern stream flow, which should result in drier conditions toward midweek. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Thunderstorm clusters will impact KBFD and KJST this afternoon and expand eastward to the KAOO/KUNV/KIPT corridor later this evening. Outside of brief IFR restrictions in +RA, expect flight cats to remain VFR to MVFR through tonight into Friday. Fri...Scattered showers with some restrictions possible. Sat-Mon...Periods of rain and sub-VFR conditions likely. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Steinbugl AVIATION...Steinbugl
Hazardous weather outlook, May 1, 3:29 AM EDT, 16 hours 25 minutes before
Hazardous Weather Outlook National Weather Service State College PA 329 AM EDT Thu May 1 2025 PAZ027-028-035-036-041-042-045-046-049>053-056>059-063>066-020730- Mifflin-Juniata-Fulton-Franklin-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 329 AM EDT Thu May 1 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-005-010-011-017-020730- Warren-McKean-Elk-Cameron-Clearfield- 329 AM EDT Thu May 1 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this afternoon and evening. Locally heavy rain over one inch is also possible. An isolated weak, short-lived tornado is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-012-018-019-024>026-033-034-037-020730- Potter-Northern Clinton-Northern Centre-Southern Centre-Cambria- Blair-Huntingdon-Somerset-Bedford-Tioga- 329 AM EDT Thu May 1 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe thunderstorms with gusty winds, localized heavy rain over one inch and small hail are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
In the hours before
Local storm report, May 1, 6:48 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
648 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Dmg 4 NNW Casselman 39.94N 79.25W
05/01/2025 Somerset PA Fire Dept/Rescue
Wires down near the intersection of Scullton
Road and Hilltop Drive just west of New
Lexington.
&&Local storm report, May 1, 6:56 PM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
656 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Dmg 6 S Seven Springs 39.94N 79.30W
05/01/2025 Somerset PA Fire Dept/Rescue
Tree and possibly wires down across Scullton
Road near the intersection with Whipkey Dam
Road, blocking most of roadway.
&&Local storm report, May 1, 7:07 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
707 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM Tstm Wnd Dmg 1 NW Boswell 40.17N 79.04W
05/01/2025 Somerset PA Fire Dept/Rescue
Tree and possibly wires down near
intersection of Clay Hill Road and Four
Seasons Road near Boswell.
&&Local storm report, May 1, 7:22 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
722 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Dmg 1 SSE Belmont 40.26N 78.88W
05/01/2025 Cambria PA Fire Dept/Rescue
Trees and wires down in the 600 block of
Eisenhower Blvd just south of Geistown.
&&Local storm report, May 1, 7:27 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
727 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM Tstm Wnd Dmg 1 NNE Elim 40.31N 78.93W
05/01/2025 Cambria PA Fire Dept/Rescue
Trees and wires down near the intersection
of Diamond Blvd and Susan Drive in
Southmont.
&&Local storm report, May 1, 7:34 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
734 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM Tstm Wnd Dmg WSW Johnstown 40.32N 78.93W
05/01/2025 Cambria PA Fire Dept/Rescue
Numerous reports of trees and wires down on
the west and south side of Johnstown from
Brownstown to Westmont to Southmont to
Ferndale.
&&The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 4:40 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 35 min |
| May 1, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton | 51 min |
| May 1, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 52 min |
| May 1, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 34 min |
| May 1, 6:11 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 49 min |
| May 1, 6:29 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 46 min |
| May 1, 6:42 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 33 min |
| May 1, 6:44 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 31 min |
| May 1, 7:12 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 48 min |
| May 1, 7:44 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield | 46 min |
Nearby
Tornado Warnings in Pennsylvania, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.